Injective convolution operators on $\ell^infty(\Gamma)$ are surjective

Choi, Yemon (2010) Injective convolution operators on $\ell^infty(\Gamma)$ are surjective. Canadian Mathematical Bulletin, 53 (3). pp. 447-452. ISSN 0008-4395

Full text not available from this repository.

Abstract

Let Γ be a discrete group and let f ∈ l1(Γ). We observe that if the natural convolution operator ρf:l∞(Γ)→ l∞(Γ) is injective, then f is invertible in l1(Γ). Our proof simplifies and generalizes calculations in a preprint of Deninger and Schmidt, by appealing to the direct finiteness of the algebra l1(Γ). We give simple examples to show that in general one cannot replace l∞ with lp, 1≤ p < ∞, nor with L∞(G) for nondiscrete G. Finally, we consider the problem of extending the main result to the case of weighted convolution operators on Γ, and give some partial results.

Item Type: Journal Article
Journal or Publication Title: Canadian Mathematical Bulletin
Uncontrolled Keywords: /dk/atira/pure/subjectarea/asjc/2600
Subjects:
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 68302
Deposited By: ep_importer_pure
Deposited On: 24 Jan 2014 05:52
Refereed?: Yes
Published?: Published
Last Modified: 01 Jan 2020 08:48
URI: https://eprints.lancs.ac.uk/id/eprint/68302

Actions (login required)

View Item View Item